MAUDE Adverse Event Report: ENDOLOGIX INC. AFX; VELA INFRARENAL

ENDOLOGIX INC. AFX; VELA INFRARENAL
Model Number A34-34/C100V
Medical Device Problem Codes Material Puncture/Hole (1504); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 12/07/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.If additional information is obtained at a later time that is pertinent to this event, a follow-up report will then be submitted.
 
Event or Problem Description
The patient was implanted with an afx bifurcated stent graft and vela infrarenal on (b)(6) 2014.On a later date, the patient was identified to have developed sac growth per angiogram irregularities noted at the bifurcation with no definitive endoleak.The secondary case for this patient was completed on (b)(6) 2016 and the physician relined the patient by implanting an afx2 bifurcated stent graft and two (2) vela suprarenals.
 
Additional Manufacturer Narrative
At the completion of the clinical evaluation, based on the information received there were substantial evidence to support the following reported events,sac growth.The no definitive endoleak is refuted rather, there was a type iiib of the infra renal cuff.The complaint is most likely device related (strata material).Procedure related harms for this complaint could not be determined based on the information shared with endologix to review.The final patient status was stable with good results.The manufacturing lot evaluation confirmed all devices met specifications prior to release.The manufacturing record review did not reveal any issues or deviations that would explain the reported event.The lot usage history shows that no other units from the affected lots have been involved in any similar complaints at this time.The device was not returned as the device remains implanted therefore no evaluation was completed.A root cause investigation was carried out for all afx complaints having an identified failure mode of a type iiib endoleak.Endologix implemented the following corrective actions with the intent of reducing type iiib endoleak events; upgraded graft material (i.E.Duraply) and updates to the ifu and additional physician training.The change to duraply graft material and the ifu changes were put in place july 2014.The type iiib endoleak rate for afx manufactured and implanted before these corrective actions were put in place is trending at (b)(4).Since the corrective actions were implemented, the type iiib endoleak events reported for afx devices has been reduced to (b)(4).Endologix continues to investigate this event and similar events to ensure the highest quality and patient safety.Correction: suspect medical device is vela infrarenal new codes used: (list of new codes).Method codes 4109 historical data analysis, 4112 analysis of data provided by user/third party.Conclusions code 4315 cause not established.

Brand Name
AFX
Common Device Name
VELA INFRARENAL
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key7445613
Report Number2031527-2018-00269
Device Sequence Number1511181
Product Code MIH
UDI-Device Identifier00818009010247
UDI-Public(01)00818009010247(17)170730
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/21/2015
Device Model NumberA34-34/C100V
Device Lot Number1178447002
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/07/2016
Supplement Date Received by Manufacturer06/20/2018
Initial Report FDA Received Date04/19/2018
Supplement Report FDA Received Date08/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX-BIFURCATED STENT GRAFT - LOT 1265980020.; AFX-VELA INFRARENAL - LOT 1178447002.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR